Alert archive / Oklahoma / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at May 15, 2015, 2:48 PM CDT for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at May 16, 2015, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2015, 2:48 PM CDT (19:48 UTC)
- In effect from
- May 16, 2015, 7:00 PM CDT
- Expired
- May 17, 2015, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844 WGUS64 KTSA 151948 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 248 PM CDT FRI MAY 15 2015 ...LOCALLY HEAVY RAINFALL FORECAST THIS WEEKEND... .A STRONG UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE INTO THE PLAINS THIS WEEKEND. STORMS WILL FORM WEST OF THE AREA DURING THE DAY SATURDAY AND WILL MOVE INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS SATURDAY NIGHT. THE STORMS WILL LIKELY PRODUCE AREAS OF LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE FLASH FLOODING...ESPECIALLY IN AREAS THAT HAVE RECEIVED QUITE A BIT OF RAIN OVER THE PAST WEEK. ARZ019-020-029-OKZ049-053-060-064>066-070>076-161000- /O.NEW.KTSA.FF.A.0004.150517T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-TULSA-CREEK- OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...ANTLERS...CLAYTON...HUGO...TULSA...BRISTOW... OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER... STIGLER...WILBURTON...POTEAU 248 PM CDT FRI MAY 15 2015 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA... INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...CRAWFORD... FRANKLIN AND SEBASTIAN. IN OKLAHOMA...CHOCTAW...CREEK... HASKELL...LATIMER...LE FLORE...MCINTOSH...MUSKOGEE... OKFUSKEE...OKMULGEE...PITTSBURG...PUSHMATAHA...SEQUOYAH AND TULSA. * FROM SATURDAY EVENING THROUGH SUNDAY MORNING * AREAS OF LOCALLY HEAVY RAINFALL ARE FORECAST TO DEVELOP OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS SATURDAY NIGHT INTO EARLY SUNDAY AS ONE OR MORE BANDS OF HEAVY RAIN PRODUCING THUNDERSTORMS AFFECT THE REGION. THIS RAIN IS FORECAST TO FALL OVER AREAS THAT WERE HARD HIT BY LAST WEEK'S FLOODING RAINS...SO IT WILL NOT TAKE AS MUCH RAIN TO PRODUCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$ LACY
3 follow-up statements
704 WGUS64 KTSA 160836 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 336 AM CDT SAT MAY 16 2015 ...LOCALLY HEAVY RAINFALL FORECAST THIS WEEKEND... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS THIS WEEKEND. STORMS WILL FORM WEST OF THE AREA DURING THE DAY SATURDAY AND WILL MOVE INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS BY SATURDAY NIGHT. THE STORMS WILL LIKELY PRODUCE AREAS OF LOCALLY HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS THAT REMAIN SATURATED FROM RAINS THIS PAST WEEK. ARZ001-002-010-011-OKZ055>058-061>063-067>069-162100- /O.EXA.KTSA.FF.A.0004.150517T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-WASHINGTON OK-NOWATA-CRAIG- OTTAWA-ROGERS-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...PRYOR... JAY...WAGONER...TAHLEQUAH...STILWELL 336 AM CDT SAT MAY 16 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARKANSAS...BENTON...CARROLL...MADISON AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CRAIG...DELAWARE...MAYES... NOWATA...OTTAWA...ROGERS...WAGONER AND WASHINGTON. * FROM THIS EVENING THROUGH SUNDAY MORNING * AREAS OF LOCALLY HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT INTO EARLY TOMORROW AS ONE OR MORE BANDS OF HEAVY RAIN PRODUCING THUNDERSTORMS AFFECT THE REGION. THIS RAIN IS FORECAST TO FALL OVER AREAS THAT WERE HARD HIT BY LAST WEEKS FLOODING RAINS...SO IT WILL NOT TAKE MUCH RAIN TO PRODUCE FLASH FLOODING. THESE HEAVY RAINS COULD LEAD TO ADDITIONAL MAINSTEM RIVER FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$ ARZ019-020-029-OKZ049-053-060-064>066-070>076-162100- /O.CON.KTSA.FF.A.0004.150517T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-TULSA-CREEK- OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...ANTLERS...CLAYTON...HUGO...TULSA...BRISTOW... OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER... STIGLER...WILBURTON...POTEAU 336 AM CDT SAT MAY 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...CRAWFORD...FRANKLIN AND SEBASTIAN. IN OKLAHOMA...CHOCTAW...CREEK...HASKELL...LATIMER...LE FLORE... MCINTOSH...MUSKOGEE...OKFUSKEE...OKMULGEE...PITTSBURG... PUSHMATAHA...SEQUOYAH AND TULSA. * FROM THIS EVENING THROUGH SUNDAY MORNING * AREAS OF LOCALLY HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT INTO EARLY TOMORROW AS ONE OR MORE BANDS OF HEAVY RAIN PRODUCING THUNDERSTORMS AFFECT THE REGION. THIS RAIN IS FORECAST TO FALL OVER AREAS THAT WERE HARD HIT BY LAST WEEKS FLOODING RAINS...SO IT WILL NOT TAKE MUCH RAIN TO PRODUCE FLASH FLOODING. THESE HEAVY RAINS COULD LEAD TO ADDITIONAL MAINSTEM RIVER FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
676 WGUS64 KTSA 162121 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 421 PM CDT SAT MAY 16 2015 ...LOCALLY HEAVY RAINFALL EXPECTED INTO THE OVERNIGHT HOURS... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS TONIGHT. STORMS HAVE FORMED WEST OF THE AREA LATE THIS AFTERNOON AND WILL MOVE INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING INTO THE OVERNIGHT HOURS. THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS THAT REMAIN SATURATED FROM RAINS THIS PAST WEEK. OKZ054-059-171000- /O.EXA.KTSA.FF.A.0004.150517T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE 421 PM CDT SAT MAY 16 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST OKLAHOMA... INCLUDING THE FOLLOWING AREAS...OSAGE AND PAWNEE. * THROUGH SUNDAY MORNING * AREAS OF LOCALLY HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT INTO EARLY TOMORROW AS ONE OR MORE BANDS OF HEAVY RAIN PRODUCING THUNDERSTORMS AFFECT THE REGION. THIS RAIN IS FORECAST TO FALL OVER AREAS THAT WERE HARD HIT BY LAST WEEKS FLOODING RAINS... SO IT WILL NOT TAKE MUCH RAIN TO PRODUCE FLASH FLOODING. THESE HEAVY RAINS COULD LEAD TO ADDITIONAL MAIN-STEM RIVER FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$ ARZ001-002-010-011-019-020-029-OKZ049-053-055>058-060>076-171000- /O.CON.KTSA.FF.A.0004.150517T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-TULSA-ROGERS- MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR- MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...BARTLESVILLE...NOWATA...VINITA...MIAMI...TULSA... CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 421 PM CDT SAT MAY 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL... LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA... OKFUSKEE...OKMULGEE...OTTAWA...PITTSBURG...PUSHMATAHA... ROGERS...SEQUOYAH...TULSA...WAGONER AND WASHINGTON. * THROUGH SUNDAY MORNING * AREAS OF LOCALLY HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT INTO EARLY TOMORROW AS ONE OR MORE BANDS OF HEAVY RAIN PRODUCING THUNDERSTORMS AFFECT THE REGION. THIS RAIN IS FORECAST TO FALL OVER AREAS THAT WERE HARD HIT BY LAST WEEKS FLOODING RAINS... SO IT WILL NOT TAKE MUCH RAIN TO PRODUCE FLASH FLOODING. THESE HEAVY RAINS COULD LEAD TO ADDITIONAL MAIN-STEM RIVER FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
881 WGUS64 KTSA 170841 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 341 AM CDT SUN MAY 17 2015 ARZ001-OKZ054>071-073-170945- /O.CAN.KTSA.FF.A.0004.000000T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA- ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-PITTSBURG- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...MCALESTER 341 AM CDT SUN MAY 17 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND OKLAHOMA HAS BEEN CANCELLED. FLASH FLOOD WARNINGS REMAIN ACTIVE ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...BUT ADDITIONAL HEAVY RAINS ARE NO LONGER LIKELY. $$ ARZ002-010-011-019-020-029-OKZ049-053-072-074>076-171200- /O.CON.KTSA.FF.A.0004.000000T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...VAN BUREN...OZARK... CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW... STIGLER...WILBURTON...POTEAU 341 AM CDT SUN MAY 17 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...CHOCTAW... HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * UNTIL 7 AM CDT THIS MORNING * HEAVY RAINS ARE ONGOING EARLY THIS MORNING ACROSS PORTIONS OF NORTHWEST ARKANSAS AND INTO SOUTHEAST OKLAHOMA...WHICH COULD LEAD TO ADDITIONAL AND OR WORSENING FLASH FLOODING THROUGH SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 15, 12:27 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 15, 12:27 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1227 PM CDT FRI MAY 15 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. CHANCE SHOWERS ISOLATED THUNDER AR TAF SITES KFYV/KXNA/KROG/KFSM TIL AROUND 00Z. JUST VCSH AT THOSE SITES AT THIS TIME. SCT TO BKN CLOUD IN 25-35 HND FOOT RANGE...MAINLY EASTERN OK SITES DURING AFTERNOON. GENERALLY VFR DURING EVENING WITH CLOUD LOWERING OVERNIGHT TO MVFR OR EVEN IFR LEVELS AROUND 12Z. SCATTERED SHOWERS POSSIBLE THUNDER LATE NIGHT INTO MORNING HOURS. && .PREV DISCUSSION... /ISSUED 1045 AM CDT FRI MAY 15 2015/ DISCUSSION... MOST MORNING CONVECTION IN A DOWN PHASE. MCV TAIL ALIVE AND WELL PAWNEE COUNTY ON WEST AND CLUSTER SHOWERS/THUNDER OVER PITTSBURG COUNTY AT THIS TIME. EXPECT PITTSBURG CONVECTION TO WANE. BEST CHANCE REDEVELOPMENT THIS AFTERNOON SOUTHEAST. PREV DISCUSSION... /ISSUED 636 AM CDT FRI MAY 15 2015/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST AND WILL AFFECT MOST TAF SITES DURING THE FIRST FEW HOURS OF THE FORECAST PERIOD WITH MVFR OR LOWER CONDITIONS LIKELY. VFR CONDITIONS WILL RETURN THIS AFTERNOON AND LAST UNTIL LATE TONIGHT WHEN MVFR CEILINGS ARE EXPECTED TO DEVELOP. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE AGAIN LATE IN THE TAF VALID PERIOD. PREV DISCUSSION... /ISSUED 317 AM CDT FRI MAY 15 2015/ DISCUSSION... IMMEDIATE FORECAST CONCERN IS EVOLUTION OF ONGOING CONVECTION IN SOUTHWEST OKLAHOMA AS IT APPROACHES EASTERN OKLAHOMA...WITH LONGER TERMS CONCERNS FOCUSING ON SEVERE THUNDERSTORM AND FLASH FLOOD POTENTIAL THIS WEEKEND. IN THE NEAR TERM...ONGOING THUNDERSTORMS IN SOUTHWEST OKLAHOMA AND INTO PARTS OF WESTERN NORTH TEXAS HAVE DEVELOPED IN RESPONSE TO A SHORTWAVE IN THE SOUTHWEST FLOW ALOFT OVER WEST TEXAS AND A MODEST LOW LEVEL JET. MESOANALYSES INDICATE AN OVERALL INCREASE IN ELEVATED INSTABILITY ACROSS THE CENTRAL THIRD OF OKLAHOMA IN ADVANCE OF THE ONGOING LINE...AND ESPECIALLY ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. AS A RESULT...EXPECT THAT THESE STORMS WILL CONTINUE TO MOVE SLIGHTLY NORTH OF EAST...MAKING IT INTO PARTS OF EASTERN OKLAHOMA BY MID MORNING BEFORE LIKELY DIMINISHING TOWARD EARLY AFTERNOON. ADDITIONAL DEVELOPMENT LOOKS PROBABLE ACROSS PRIMARILY AREAS SOUTH OF INTERSTATE 40...AS ANOTHER SHORTWAVE OVER THE BIG BEND AREA OF TEXAS EARLY THIS MORNING INTERACTS WITH A LARGELY UNCAPPED ATMOSPHERE ACROSS THE REGION. AN INCREASING LOW LEVEL JET NEAR THE INTERSTATE 35 CORRIDOR COULD LEAD TO YET ANOTHER ROUND OF THUNDERSTORMS LATE TONIGHT AND INTO SATURDAY MORNING. THE MOST TROUBLESOME PERIOD CONTINUES TO BE THE SATURDAY AFTERNOON INTO SUNDAY MORNING TIME FRAME. THUNDERSTORMS WILL EXPAND ALONG THE COLD FRONT/DRYLINE SATURDAY EVENING AS THE MAIN UPPER TROUGH SWINGS INTO THE CENTRAL PLAINS REGION. STRENGTHENING WIND FIELDS ALOFT WILL SUPPORT SEVERE WEATHER POTENTIAL...INCLUDING A TORNADO THREAT...EVEN INTO THE NIGHTTIME HOURS PER FORECAST SOUNDINGS/HODOGRAPHS. WELL ABOVE NORMAL PRECIPITABLE WATER VALUES...AND THE POTENTIAL FOR TRAINING THUNDERSTORMS...ALL IN CONJUCTION WITH ANTECEDENT CONDITIONS WILL CREATE A HIGH LIKELIHOOD OF ADDITIONAL FLASH FLOODING AND PERHAPS MORE MAINSTEM RIVER FLOODING. EXPECT TO SEE A FLOOD WATCH FOR PORTIONS OF THE AREA. PARTS OF SOUTHEAST OKLAHOMA APPEAR AT GREATEST RISK FROM THE FLOODING AND THE MOST SIGNIFICANT SEVERE WEATHER IMPACTS. DRIER AIR WILL MOVE INTO MOST OF THE FORECAST AREA MONDAY NIGHT AND INTO TUESDAY...BEFORE RAIN/THUNDERSTORM CHANCES INCREASE ONCE AGAIN TOWARD THE MIDDLE PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 80 68 85 / 30 50 80 20 FSM 67 81 68 85 / 30 40 80 50 MLC 67 79 68 82 / 30 40 80 50 BVO 66 79 66 85 / 30 50 70 20 FYV 64 78 66 81 / 30 30 80 50 BYV 64 78 66 81 / 30 40 70 50 MKO 65 79 67 84 / 30 40 80 40 MIO 65 80 66 84 / 30 50 70 30 F10 66 78 67 83 / 30 50 80 20 HHW 68 80 69 81 / 30 40 80 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....30 AVIATION...21
Hazardous weather outlook, May 15, 1:15 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 115 PM CDT FRI MAY 15 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 115 PM CDT FRI MAY 15 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED. DISCUSSION... THERE WILL BE SOME WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND AGAIN LATE TONIGHT. ISOLATED THUNDERSTORMS THAT DO FORM MAY BE CAPABLE OF A GUST TO AROUND 40 MILES AN HOUR. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SEVERE WEATHER POTENTIAL...ALONG WITH HEAVY RAINFALL AND FLASH FLOOD POTENTIAL...WILL BE ON THE INCREASE LATE SATURDAY INTO SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES NORTHEAST INTO THE CENTRAL PLAINS. SEVERE THUNDERSTORMS WILL LIKELY DEVELOP WELL TO OUR WEST ALONG THE DRYLINE SATURDAY AFTERNOON AND PROGRESS EAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY NIGHT. TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL ALL BE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN BOTH FLASH FLOODING AND RIVER FLOODING. STORM CHANCES WILL CONTINUE THROUGH SUNDAY...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. AFTER A SHORT LULL IN STORM CHANCES EARLY NEXT WEEK...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE LIKELY AGAIN BY THE MIDDLE OF NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... FLASH FLOOD AND RIVER FLOOD POTENTIAL AS WELL AS SEVERE WEATHER POTENTIAL INCREASES THIS WEEKEND WITH THE GREATER CHANCES SATURDAY NIGHT INTO SUNDAY. THIS COULD HAVE AN IMPACT ON THE MANY OUTDOOR WEEKEND EVENTS THEREFORE DECISION MAKERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AS DETAILS CONTINUE TO BE REFINED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Flash Flood Watches in Oklahoma, 2015Flash Flood Watches in Arkansas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.